MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented with may thurner syndrome and underwent venogram.The 80% stenosed target lesion was located in the mildly tortuous and severely calcified common iliac vein (civ) and external iliac vein (eiv).Following bilateral placement of wallstents, two 16-4/5.8/75 xxl esophageal balloon catheters were placed bilaterally at the proximal civ for kissing balloon inflation at 5 atmospheres (atm).The balloons were moved bilaterally to mid to distal (civ).However, during the second inflation at 5 atm for a few seconds, one of the balloons ruptured.The balloon was replaced with another of same device and inflation was completed through to distal eiv.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a xxl device was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood present in balloon which is indicative of a leak.The balloon was attached to an encore inflation device, subjected to positive pressure and di water was observed to be leaking from a balloon pinhole located 5mm distal from the distal markerband.An examination of the balloon material and the tip region identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device is 8 atmospheres as per xxl specification.A visual and tactile examination identified no kinks or damage to the shaft.A visual examination identified no issues with the tip of the device.
 
Event or Problem Description

Brand Name
XXL ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17916872
Report Number2124215-2023-56222
Device Sequence Number6653209
Product Code KNQ
UDI-Device Identifier08714729163060
UDI-Public08714729163060
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2026
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0032045087
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer10/23/2023
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown